Jan-Feb '06 | briefing | mail | interviews | articlespsorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewkesearch | acknowledgments | legal stuff | 2006 Ed Dewke

Derms in Canada and Raptiva Side Effects
from Mike B.

On the issue of international resources for non-U.S. flakers:  Here in Canada there's a severe shortage of specialists in most medical fields, including dermatology, and one of the main reasons for that, I'm told, is that the federal government and respective governments are working at cross-purposes dealing with specialists who immigrate.  A world-renowned neurosurgeon from, say, Indonesia will be welcomed with open arms by Canada Immigration — but Ontario, and I think most other provinces, will require him to re-train practically from scratch before he can be licensed.  So most of them in that position tend to decide, quite understandably, the heck with it.

Kitchener-Waterloo (Ont.) has a population pushing 300 thousand — and yet there's not a single derm here taking new patients, except for my former one who doesn't believe in hospitalization or emergencies.

With regard to About Raptiva “Adverse Effects” from Andrew S., the revelation about anemia is fairly recent (I think I first saw it here).  I think overall, however, Raptiva has (in past experience, anyway) exhibited far more problems with after-effects, particularly severe relapses, than with side-effects.  There's quite a bit in the archives here for anyone who's interested. 

Best always, -Mike

*****

Ed’s Response:  Thanks Mike.  You will find this update’s interview with Sheri Decker most interesting.  Can’t wait to hear your reactions!

Most of the Raptiva (and other biologics) side effects discussed here have been noted since pre-approval trials (anemia associated with Raptiva use was — though it’s getting some new attention as pointed out in the correspondence you sited).

Rebounds after using biologics have been discussed frequently here, and I guess I’ve not arched my eyebrows too high about this because such seems to be the aftermath of any systemic treatment for P.  I’ve experienced rebounds after taking Methotrexate, Cyclosporine and Soriatane.  I guess I would be more surprised to hear rebounding was NOT a problem when one quits using a biologic that has worked. -Ed

This Month's Mail | Archives

www.flakehq.com